MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that shavings came out from the burr.A 2.00mm rotalink plus was selected for use.During preparation, resistance was encountered when inserting the rotawire into the rotaburr.Subsequently, objects like shavings came out from the tip of the burr.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Device evaluated by the manufacturer: the device was returned for analysis: the advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.There are numerous sheath kinks.The burr was received with dried saline in the annulus, so the burr was soaked in hot water for a short time to remove the saline.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is stretched.Functional testing was performed using a test.009 rotawire.The test rotawire was inserted through the burr and advanced through the entire length of the rotablator plus device with no resistance.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8795969
Report Number2134265-2019-08193
Device Sequence Number16638602
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0023292318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1